We prospectively reviewed the clinical and neuroimaging features of 10 men and 7 women (aged 25-81) with recent superior cerebellar artery territory infarctions. Six patients had superior cerebellar artery infarctions restricted to one cerebellar hemisphere. The remaining patients had infarctions in more than one vascular territory (6 had bilateral superior cerebellar artery infarctions; 4 associated brainstem infarctions; 3 associated supratentorial infarctions and 5 infarctions in other cerebellar vascular territories). Presumptive etiologies were: 7 atherothrombotic, 6 cardioembolic (3 had atrial fibrillation, 1 with a left atrial thrombus; 2 had myocardial infarctions, 1 with a left ventricular thrombus; 1 had a paradoxical embolus with Ebstein''s anomaly and atrial septal defect), 2 vertebral artery dissection and 2 undetermined cause. Two patients died. Two patients suffered major morbidity; 1 developed hydrocephalus requiring ventricular shunting and the other had brainstem compression requiring emergent posterior fossa decompression. Superior cerebellar artery infarctions result from a number of causes, but are usually of presumptive atherothrombotic or cardioembolic origin. Although other reports suggest a benign course with superior cerebellar artery infarctions, they can be associated with serious morbidity or death.

This content is only available via PDF.
Copyright / Drug Dosage / Disclaimer
Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.
You do not currently have access to this content.